The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I have been on dianette for nearly 6 months and only in the past week my skin has cleared up. I have been very close to quitting after reading bad reviews but this pill does work eventually, it just takes a long time! for the weight gain - my breasts are noticeably larger ( not a problem) however I have noticed slight stretchmarks on my inner thighs. I'm not overweight atall so this did confuse me but with a little coca butter I'm sure it's not that big of a problem! Good luck to everyone trying to find a solution. This is just personal side effects - it varies for everyone!
I'm 24 years old and only started having issues with acne from the age of 20 onwards. I had been on other pills from the age of 16 and these did help my acne but I still had bad black heads and acne on my back and chin.
After coming off the pill at about 21 in an attempt to solve the problem, my skin became the worst it had ever been and I started to really struggle with confidence. Although my skin was by no means the worst, I had hundreds of bumps under the skin on my face and these eventually turned to spots.
I did research online and realised that there were several pills that helped with acne and went to my GP who prescribed Dianette.
I noticed the change in my skin within 2 weeks and actually had far less side effects that Marvelon or other pills I had tried.
My stomach was slightly bloated for a couple of days and this really was the only problem.
After a month people started commenting how
Wonderful my skin looked and I now need about half the makeup and concealer I used to use! At last i feel like I did when I was 16!
I genuinely urge anyone who has not tried this pill to give it a try, I regret not going to the doctors years ago. Although the maximum prescription time is 18 months due to increased risk of blood clots, this is usually enough time for the skin to recover.
One tip is that dianette is a very expensive pill and many GPs will not prescribe unless asked for, likewise most family planning clinics don't stock it.
Ok I hated Dianette at first, all I did was break out really bad. You have to realise it will take months! But now, after sticking it out for six months my skin is finally clear!! I do find it really cleared my acne, its just so hard to stick with it with the initial break out. I also find it made me paranoid about my weight but yeah i dont know if thats just me.
I've had acne for about 7 years and NOTHING has worked.
Got this from my GP.
Just finished my first packet. Within the first few days I noticed I was getting slightly less spots than usual and about 3 weeks in I stopped getting any new spots.
I couldn't swallow tablets before but I can swallow these no problem.
Felt a bit sick and had minor headaches during the first few days but nothing major.
I have had moderate acne for the last 4-5 years and no matter what I did or tried on my skin nothing worked. Initially my Derm put me on Zineryt, which did work. However a few months after I stopped taking Zineryt I found that the spots came back. So I requested to be put on Zineryt again, however this time it didn't work AT ALL.
So years went by and I carried on investing in the best skin care products all to no avail. What I also noticed was that I had excessive hair growth in weird places - OMG! However, my mum just said its hereditary so all I could do was wax it. I was also too embarrassed to ask my G.P about it so I tried to ignore it.
Fast forward 5 years on I requested for an ultrasound scan and it turns put I have PCOS. The only reason I asked for a scan was as I noticed hair growth on my chin -___- omfg... Two weeks ago I started my course of dianette, one word- WOW! My skin only has one spot and all my superficial scars are fading nicely.
The only side effects so far is a kind of sicky feeling albeit not too bad or strong sickness feeling. In addition, no weight gain yet but my boobs are somewhat tender and my stomach has appeared to have become permanently bloated- GRRRRRRR
Anyways I am on week two only and I will update in about another months time how I am getting on.
I am very uncomfortable about taking dianette because of all the bad press or reviews it's had so I am hoping to come off it within six months. As I said I will be posting an update in about 4 weeks.
Another effect I am hoping dianette will have is on my uber large pores... I wonder if it helps in minimising the size of pores at all. Hmmmm...
As a final note, my GP did say to take it for three months to see the benefits, so if your not seeing results immediately your going to have to be patient. Also, I refused to go on any pill without a scan first (I don't like the idea of messing with my body with meds unless necessary), and I'm gl
First 2-3 months of using this I had the worst migraines I have ever had and my skin was breaking out more than ever! but I wanted to have clear skin so bad that I stuck through it, despite the pain I was in for a good few weeks.. but i am SO glad that I did. I've been on it nearly a year now and the initial breakout went after about 5-6 months and I now do not have one spot on my face, however I am left with ugly red marks which I am having trouble fading! End of the day Dianette is a miracle product and in all honesty I am scared to come off in case the acne returns before I can fade the scars. Would definately recommend this product and remind people not to be scared off by the side effects during the first few months as they DO go away!
Having read most of the reviews of Dianette on the site (over 600!), I feel as though a lot of people are not writing an educated and impartial review. I see 3 main problems with some of the reviews. The first is people saying it doesn't work having only been on it for 3 months or less. Dianette takes 4-6 months to clear acne. Secondly is the scare stories about the risk of venous thrombosis. Whilst there is an increased risk and I do not want to take it lightly, it must be put into persepective. The risk of having venous thrombosis whilst not on any combined pill is approximately 10 in every 100000, 40 in 100000 whilst on a combined pill, and 60 in 100000 whilst on Dianette. This works out as a 0.06% chance of having a blood clot whilst you are on Dianette. Personally I know the risks and choose to accept them. My acne was so bad it was making me depressed and anti social. I see it as I can either have a 0.01% chance of a clot and be miserable, or have a 0.06% chance, clear my acne and be happy, a calculated risk I am more than willing to take as I do not smoke and live a healthy lifestyle. The third problem with the reviews is people saying that as soon as they stopped taking Dianette the symptoms returned. If your acne is hormonal and caused by an excess of testosterone, then Dianette helps because it works as an anti androgen, effectively blocking the symptoms associated with excess testosterone. There is no cure for Poly cycstic ovary syndrome, the usual cause of excess testosterone production, you can only manage the symptoms, so whilst Dianette is not a cure, it does controls the symptoms. Dianette was never marketed as a cure for a hormonal imbalance, there is NO cure for a hormonal imbalance, so it seems unfair to criticise it for not being effective when you stop taking it. To summarise I would say give Dianette a try, wait atleast 4-6 months before you judge its effectiveness, be aware of the risks and make an informed decision.
I took dianette for almost four years. It was prescribed after tetralysal and minocin had no effect. I took it without question but last year I started to do a bit of research into what I was actually taking. I happened across this website for the first time and it really opened my eyes to the side effects of dianette. While it did clear up my skin, it caused weight gain and severely affected my mood. I first started taking it when I was 16 and as a result I put many of the side effects down to me just growing up.....this wasn't the case. Since coming off dianette I have lost 15 pounds(with no effort:D) and I am a million times more sociable. Even though I now have to deal with my acne I feel far more confident than I ever did on dianette. Having research it there seem to be links with long term use and infertility and once I saw this I decided to stop straight away, it's just not worth the risk. My acne is definitely hormonal but even after taking dianette for so long I was left with no permanent improvement in my skin and it looks like I'll be starting accutane next month. I'm left feeling like I just wasted four years while I could have been dealing with my acne rather than just masking it
about 4 months ago i broke in the worst acne of my entire life due to the pill cilest, it literally ruined my life and im still suffering from the phscological effects of that because it looked so bad, so my doctor changed me to dianette which is an anti androgen. it is now about three months in and my skin is really improving i dont have many spots now but im dealing with all the scarring which still really bothers me but at least i can touch my face without cringing.
BIG SIDE EFFECTS!